The Open UniversitySkip to content
 

A maximum principle for the mutation-selection equilibrium of nucleotide sequences

Garske, Tini and Grimm, Uwe (2004). A maximum principle for the mutation-selection equilibrium of nucleotide sequences. Bulletin of Mathematical Biology, 66(3) pp. 397–421.

Full text available as:
[img]
Preview
PDF (Not Set) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (231Kb)
URL: http://www.elsevier.com/wps/find/journaldescriptio...
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1016/j.bulm.2003.08.013
Google Scholar: Look up in Google Scholar

Abstract

We study the equilibrium behaviour of a deterministic four-state mutation–selection model as a model for the evolution of a population of nucleotide sequences in sequence space. The mutation model is the Kimura 3ST mutation scheme, and the selection scheme is assumed to be invariant under permutation of sites. Considering the evolution process both forward and backward in time, we use the ancestral distribution as the stationary state of the backward process to derive an expression for the mutational loss (as the difference between ancestral and population mean fitness), and we prove a maximum principle that determines the population mean fitness in mutation-selection balance.

Item Type: Journal Article
ISSN: 0092-8240
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2123
Depositing User: Uwe Grimm
Date Deposited: 05 Jun 2006
Last Modified: 04 Dec 2010 06:02
URI: http://oro.open.ac.uk/id/eprint/2123
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk